Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 150, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 25, 2002, 2:50 AM CDT for Stephens County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2002, 2:50 AM CDT (07:50 UTC)
- Expired
- May 25, 2002, 3:50 AM CDT
- In force
- 60 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Stephens County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:25 AM CDT | Hail 1.75 | Hubbard Creek Lake, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1270 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 250750 SVRFTW TXC429-250850- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 250 AM CDT SAT MAY 25 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEPHENS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 350 AM CDT * AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 17 MILES WEST OF BRECKENRIDGE...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE IN... EXTREME SOUTHWESTERN STEPHENS COUNTY AROUND 315 AM CDT GOLFBALL TO TENNIS BALL SIZE HAIL...AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3291 9909 3253 9909 3251 9876 3275 9858
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:16 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 24, 11:16 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1116 PM CDT FRI MAY 24 2002 SHOWERS AND THUNDERSTORMS HAVE WEAKENED AND BECOME ELEVATED AS THEY HAVE MOVED INTO THE CWA LATE THIS EVENING...SO I AM NOT EXPECTING ANY SEVERE STORMS FOR TONIGHT. HOWEVER...WITH ADDITIONAL THUNDERSTORM DEVELOPMENT TO THE NORTHWEST AND ACTIVITY WINDING DOWN FROM STEPHENVILLE TO NEAR GOLDTHWAITE...IT SEEMS LIKELY THAT SOME SORT OF ACTIVITY WILL SLIDE THROUGH MUCH OF THE AREA TONIGHT. THEREFORE...I UPPED POPS FOR TONIGHT. I ALSO FIDDLED WITH WINDS A BIT FOR TOMORROW...AS IT LOOKS LIKE THE COLD FRONT MAY SQUEEK THROUGH PART OF THE AREA. .FWD...NONE. 30
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:01 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 44 min |
| May 25, 5:22 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 68 min |
| May 25, 6:28 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 42 min |
| May 25, 7:32 AM CDT | Severe Thunderstorm Warning | FWD | Comanche | 58 min |
| May 25, 9:36 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.